MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESSENTIO? DR; PACEMAKER

BOSTON SCIENTIFIC CORPORATION ESSENTIO? DR; PACEMAKER
Model Number L101
Medical Device Problem Codes Premature Discharge of Battery (1057); Incorrect, Inadequate or Imprecise Result or Readings (1535); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product investigation is still in progress.This report will be updated when product investigation is complete.
 
Event or Problem Description
It was reported that during a routine visit; this pacemaker system was found to be operating in safety mode.Technical services (ts) was contacted for consult review.Ts reviewed provided stored reports and confirmed device to be in safety mode.Ts also noted that a prior consult report from (b)(6) 2024 showed right ventricular automatic threshold (rvat) was detected as greater than programmed amplitude or suspended.Further review showed high pacing thresholds on the right ventricular (rv) lead.Ts advised that changeout urgency should be driven by potential symptoms to current settings and increase in power consumption due to increase in pacing output voltage.Subsequently, additional information was provided that reported that a replacement procedure was performed.The pacemaker was explanted due to safety mode and premature battery depletion (pbd) and replaced with a new device successfully.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that during a routine visit, this pacemaker system was found to be operating in safety mode.Technical services (ts) was contacted for consult review.Ts reviewed provided stored reports and confirmed device to be in safety mode.Ts also noted that a prior consult report from (b)(6) 2024 showed right ventricular automatic threshold (rvat) was detected as greater than programmed amplitude or suspended.Further review showed high pacing thresholds on the right ventricular (rv) lead.Ts advised that changeout urgency should be driven by potential symptoms to current settings and increase in power consumption due to increase in pacing output voltage.Subsequently, additional information was provided that reported that a replacement procedure was performed.The pacemaker was explanted due to safety mode and premature battery depletion (pbd) and replaced with a new device successfully.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device technical analysis: this product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance with labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Risk assessment: a risk review was completed and confirmed that the event of device displays error message was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
ESSENTIO? DR
Common Device Name
PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key25340677
Report Number2124215-2026-29057
Device Sequence Number10003014
Product Code LWP
UDI-Device Identifier00802526558924
UDI-Public(01)00802526558924(17)191117
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/17/2019
Device Model NumberL101
Device Catalogue NumberL101
Device Lot Number765419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date06/25/2026
Date Device Manufactured12/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale